Alert archive / Missouri / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Springfield, MO

April 13, 2012Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Apr 13, 2012, 9:10 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2012, 9:10 PM CDT (02:10 UTC)
Expired
Apr 14, 2012, 10:00 AM CDT
In force
13 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WGUS63 KSGF 140210
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT FRI APR 13 2012

...HEAVY RAINFALL EXPECTED INTO SATURDAY MORNING...

.MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVERNIGHT AS MOISTURE FROM THE GULF OF MEXICO IS TRANSPORTED INTO
THE REGION AHEAD OF A DEVELOPING STORM SYSTEM. MANY LOCATIONS
NORTH OF THE INTERSTATE HAVE ALREADY RECEIVED RAINFALL AMOUNTS OF
1 TO 3 INCHES OVER THE LAST 18 HOURS. ADDITIONAL AMOUNTS OF 1 TO
3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED INTO EARLY
SATURDAY MORNING. THIS MAY RESULT IN FLASH FLOODING OF
CREEKS...STREAMS...AND LOW WATER CROSSINGS ACROSS THE REGION.

KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-141500-
/O.NEW.KSGF.FF.A.0001.120414T0210Z-120414T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD
910 PM CDT FRI APR 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...
  JASPER...LACLEDE...MARIES...MILLER...MORGAN...PHELPS...POLK...
  PULASKI...ST. CLAIR AND VERNON.

* THROUGH EARLY SATURDAY MORNING.

* MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM TONIGHT INTO
  EARLY SATURDAY MORNING NORTH OF THE INTERSTATE 44 CORRIDOR.
  SINCE MANY LOCATIONS NORTH OF THE INTERSTATE HAVE ALREADY
  RECEIVED HEAVY RAINFALL OVER THE PAST 18 HOURS...ADDITIONAL
  HEAVY RAINFALL AMOUNTS WILL LEAD TO AN ELEVATED RISK FOR FLASH
  FLOODING.

* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE POTENTIAL FOR FLASH FLOODING INTO EARLY
  SATURDAY MORNING. CAMPERS NEAR AREA STREAMS SHOULD PREPARE FOR
  THE POTENTIAL OF RAPID WATER RISES DUE TO THE EXPECTED HEAVY
  RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SCHAUMANN
2 follow-up statements
395 
WGUS63 KSGF 140934
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT SAT APR 14 2012

...ADDITIONAL HEAVY RAINFALL EXPECTED THIS MORNING...

.MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO CONTINUE THROUGH THIS MORNING AS MOISTURE FROM THE GULF OF
MEXICO IS TRANSPORTED INTO THE REGION AHEAD OF A DEVELOPING STORM
SYSTEM. MANY LOCATIONS NORTH OF THE INTERSTATE HAVE ALREADY
RECEIVED RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER
AMOUNTS SINCE THURSDAY NIGHT. ADDITIONAL THUNDERSTORMS EXPECTED
TO TRACK ACROSS THESE LOCATION THIS MORNING...WHICH MAY RESULT IN
FLASH FLOODING OF CREEKS... STREAMS...AND LOW WATER CROSSINGS
ACROSS THE REGION.

KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-141500-
/O.CON.KSGF.FF.A.0001.000000T0000Z-120414T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD
434 AM CDT SAT APR 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE 
  AND CRAWFORD. IN MISSOURI...BARTON...BENTON...CAMDEN...
  CEDAR...DADE...DALLAS...HICKORY...JASPER...LACLEDE...MARIES...
  MILLER...MORGAN...PHELPS...POLK...PULASKI...ST. CLAIR AND 
  VERNON.

* UNTIL 10 AM CDT THIS MORNING

* ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM EARLY THIS
  MORNING THROUGH THE MID MORNING HOURS TODAY NORTH OF THE
  INTERSTATE 44 CORRIDOR. SINCE MANY LOCATIONS NORTH OF THE
  INTERSTATE HAVE ALREADY RECEIVED HEAVY RAINFALL SINCE THURSDAY
  NIGHT...ADDITIONAL HEAVY RAINFALL AMOUNTS WILL LEAD TO AN
  ELEVATED RISK FOR FLASH FLOODING.

* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
  SUSCEPTIBLE TO THE POTENTIAL FOR FLASH FLOODING INTO EARLY 
  SATURDAY MORNING. CAMPERS NEAR AREA STREAMS SHOULD PREPARE 
  FOR THE POTENTIAL OF RAPID WATER RISES DUE TO THE EXPECTED 
  HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WISE
049 
WGUS63 KSGF 141455
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT SAT APR 14 2012

KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-141600-
/O.EXP.KSGF.FF.A.0001.000000T0000Z-120414T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD
955 AM CDT SAT APR 14 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI WILL EXPIRE AT 10 AM CDT THIS MORNING.

THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS ENDED. ONLY LIGHT TO
MODERATE RAINFALL IS EXPECTED FOR THE REMAINDER OF THIS MORNING.
HOWEVER...ONGOING FLOODING DOES CONTINUE ACROSS PORTIONS OF
CENTRAL MISSOURI. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR
THE LATEST INFORMATION.

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 8:28 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 13, 8:28 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT FRI APR 13 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THUNDERSTORMS CONTINUE TO INCREASE IN AREAL COVERAGE THIS EVENING
AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO THE REGION. WE HAVE
HAD ONE SUPERCELL DEVELOP AND TRACK ACROSS NORTHERN LAWRENCE
COUNTY. THIS CELL HAS PUT DOWN HAIL UP TO THE SIZE OF TENNIS
BALLS. LARGE HAIL OF THIS MAGNITUDE WILL BE THE EXCEPTION RATHER
THAN THE RULE DUE TO THE EXPECTED WIDESPREAD COVERAGE OF STORMS.
EVEN AS THIS DISCUSSION IS BEING WRITTEN...A BAND OF CONVECTION IS
BEGINNING TO OVERTAKE THE SUPERCELL AND SHOULD RESULT IN A
WEAKENING TREND.

WITH THAT BEING SAID...ENOUGH INSTABILITY AND LARGE SCALE SHEAR
WILL REMAIN PRESENT OVERNIGHT FOR A LARGE HAIL THREAT. THINK HALF
DOLLARS WILL BE THE HIGH END FOR HAIL SIZE ONCE THIS INITIAL
SUPERCELL BEGINS TO WEAKEN. WE WILL HAVE TO WATCH FOR ANY LINE
SEGMENTS FOR STRAIGHT LINE WIND POTENTIAL LATER TONIGHT. UP TO
THIS POINT...WIND REPORTS HAVE BEEN LACKING DUE TO POOR LOW LEVEL
THETA-E DIFFERENTIALS. THIS HAS ALSO LIMITED TORNADO POTENTIAL AS
STORMS HAVE BEEN VERY OUTFLOW DEFICIENT.

IT STILL APPEARS THAT THE GREATEST COVERAGE OF THUNDERSTORMS
TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
THIS IS WHERE THE GREATEST THETA-E ADVECTION AND MOISTURE
TRANSPORT WILL PERSIST. WE WILL HAVE TO WATCH HYDRO ACROSS THIS
AREA GIVEN THE EXPECTED THUNDERSTORM COVERAGE.

SCHAUMANN

&&

.DISCUSSION...

THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL
IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND
FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY.

CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW
HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE
SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS
EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW
MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN
TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST
TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY
BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS
A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS.

AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND
VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL
THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO
THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE
HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND
NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS
EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW
HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING
OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW.

MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO
INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR
MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE
WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN
FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL
THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL
BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL
MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA
BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN
DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON
SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY
SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW
PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO.

SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL
KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS
OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST
SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI
STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION
THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE
PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE
ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING
WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER
THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST.

THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE
AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE
AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE.
MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT
THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES
NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A
DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM
MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM
WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS
NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO
WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER
THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING.

STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS
A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS
EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST
FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT
WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE
IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN
PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY
HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO
NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM
TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK.

SCHAUMANN

&&

.AVIATION...
/ISSUED 630 PM CDT FRI APR 13 2012/

FOR THE 14/0000Z KSGF/KJLN/KBBG TAFS...A CLUSTER OF THUNDERSTORMS
WITH LOCALIZED/SCT MVFR-IFR CAT CONDITIONS OVER SW MO WILL
CONTINUE TO DRIFT ENE AND HAVE TEMPO GROUPS TO ACCOUNT FOR THIS. AS
A STRONGER LOW LEVEL JET DEVELOPS OVERNIGHT...EXPECTED ADDITIONAL
THUNDERSTORM DEVELOPMENT...PARTICULARLY AT KJLN AND KSGF. WILL
WATCH TRENDS.IT DOES LOOK LIKE THERE WILL BE A BRIEF BREAK IN THE
CONVECTION AFTER 15Z.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 13, 7:41 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT FRI APR 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
741 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL PERSIST FOR THE REMAINDER OF TONIGHT
  ACROSS THE OUTLOOK AREA. THE MOST NUMEROUS STORMS WILL OCCUR
  ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. HAIL TO THE
  SIZE OF HALF DOLLARS...FREQUENT LIGHTNING STRIKES...AND BRIEF
  HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
  WIND GUSTS FROM 50 TO 60 MPH WILL WILL ALSO BE POSSIBLE...
  ESPECIALLY WITH ANY LINE SEGMENTS. THE THREAT FOR SEVERE
  STORMS WILL REMAIN LIMITED ACROSS SOUTH CENTRAL MISSOURI
  TONIGHT.

  THERE WILL ALSO BE A LIMITED THREAT FOR FLOODING FOR AREAS
  NORTH OF A TABLE ROCK LAKE TO ROUND SPRING LINE. AT THIS
  TIME...IT APPEARS THAT THE GREATEST THREAT FOR ANY FLOODING
  MAY BE IN THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI
  DUE TO RECENT HEAVY RAINFALL OVER THE PAST 18 HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI
  SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE
  FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...
  AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO SOME
  LOCALIZED FLASH FLOODING ACROSS CENTRAL MISSOURI.

  THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY
  NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH
  THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF
  DOLLARS AND WIND GUSTS TO 60 MPH.

  SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE
  POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE
  HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE
  PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES
  LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF
  GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME...
  THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST
  FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A
  LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE.

  THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH
  FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA.

  MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH
  SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED...
  ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT
  TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR
  AREAS ALONG AND WEST OF A CAMDENTON TO CASSVILLE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Apr 13, 7:57 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 N MILLER              37.29N 93.84W
04/13/2012  E1.25 INCH       DADE               MO   AMATEUR RADIO

&&

DSA
Local storm report, Apr 13, 8:04 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             5 NW MILLER             37.27N 93.90W
04/13/2012  E1.25 INCH       LAWRENCE           MO   AMATEUR RADIO

            HAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED.

&&

DSA
Special weather statement, Apr 13, 8:18 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT FRI APR 13 2012

MOZ090-094-095-140200-
CHRISTIAN MO-GREENE MO-LAWRENCE MO-
818 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE...
NORTHWESTERN CHRISTIAN AND WESTERN GREENE COUNTIES UNTIL 900 PM
CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESAPEAKE...OR 7 MILES EAST OF MOUNT
VERNON...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BILLINGS...BOIS D'ARC...
CHESAPEAKE...GALLOWAY...GLIDEWELL...HALLTOWN...REPUBLIC...SPRINGFIELD
AND WILLARD.

INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 77 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN EASTERN LAWRENCE...NORTHWESTERN CHRISTIAN AND WESTERN
GREENE COUNTIES...INCLUDING BILLINGS...REPUBLIC AND SPRINGFIELD...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3739 9336 3708 9318 3700 9374 3718 9373
TIME...MOT...LOC 0119Z 242DEG 30KT 3710 9367

GRIFFIN
Local storm report, Apr 13, 8:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             WALNUT GROVE            37.41N 93.55W
04/13/2012  E0.75 INCH       GREENE             MO   PUBLIC

&&

JCOLUCCI
Local storm report, Apr 13, 8:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             4 ENE RED OAK           37.25N 93.94W
04/13/2012  E1.75 INCH       LAWRENCE           MO   TRAINED SPOTTER

&&

JCOLUCCI
Local storm report, Apr 13, 9:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             BATTLEFIELD             37.12N 93.37W
04/13/2012  M0.50 INCH       GREENE             MO   LAW ENFORCEMENT

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:05 AM CDTSpecial Weather StatementSGFCherokee40 min
Apr 14, 5:48 AM CDTSpecial Weather StatementSGFCherokee27 min
Apr 14, 7:12 AM CDTFlash Flood WarningSGFCherokee6 hr
Apr 13, 7:03 PM CDTSpecial Weather StatementSGFDade42 min
Apr 13, 7:15 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence45 min
Apr 13, 7:59 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence31 min
Apr 13, 8:18 PM CDTSpecial Weather StatementSGFGreene42 min
Apr 13, 8:28 PM CDTSevere Thunderstorm WarningSGFDade, Dallas, Greene, Polk25 min
Apr 13, 8:35 PM CDTSevere Thunderstorm WarningSGFGreene24 min
Apr 13, 9:24 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Polk36 min
Apr 13, 9:43 PM CDTFlash Flood WarningSGFCamden, Maries, Miller, Morgan6 hr
Apr 13, 11:00 PM CDTFlash Flood WarningSGFPhelps, Pulaski5 hr
Apr 14, 1:11 AM CDTSpecial Weather StatementSGFMorgan49 min
Apr 14, 4:01 AM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan, Phelps, Pulaski12 hr
Apr 14, 12:53 PM CDTAreal Flood WarningSGFJasper, Newton6 hr
Apr 14, 3:59 PM CDTAreal Flood WarningSGFBenton, Camden, Laclede, Maries, Miller, Morgan and 2 more9 hr
Apr 14, 4:01 PM CDTAreal Flood WarningSGFDallas, Polk9 hr

Nearby

Flash Flood Watches in Missouri, 2012Flash Flood Watches in Kansas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.